Alert archive / U.S. Virgin Islands / Flash Flood Warnings in 2011
Flash Flood Warning 3, NWS JSJ
NWS JSJ issued this flash flood warning at Apr 14, 2011, 7:22 PM CDT. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 14, 2011, 7:22 PM CDT (00:22 UTC)
- Expired
- Apr 14, 2011, 9:15 PM CDT
- In force
- 113 min
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 125 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
642
WGCA52 TJSJ 150022
FFWSJU
VIC030-150215-
/O.NEW.TJSJ.FF.W.0003.110415T0022Z-110415T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
822 PM AST THU APR 14 2011
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE FOLLOWING ISLAND
IN THE U.S. VIRGIN ISLANDS
SAINT THOMAS
* UNTIL 1015 PM AST
* AT 813 PM AST...WEATHER DOPPLER RADAR INDICATED HEAVY SHOWER
ACTIVITY ACROSS THE WARNED AREA. THIS RAINFALL IN ADDITION TO THE
RAINFALL THAT HAS ALREADY OCCURRED...WILL RESULT IN RAPID RISES ON
GUTS AND FLOODING ACROSS THE ISLAND. RESIDENTS IN FLOOD PRONE AREAS
SHOULD MOVE TO HIGHER GROUND IMMEDIATELY AND NEVER TRY TO CROSS A
FLOODED ROADWAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 1829 6483 1829 6503 1838 6503 1837 6484
$$
MARTINEZ
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUAN1 follow-up statement
888
WGCA72 TJSJ 150212
FFSSJU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
1012 PM AST THU APR 14 2011
VIC030-150219-
/O.EXP.TJSJ.FF.W.0003.000000T0000Z-110415T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAINT THOMAS VI-
1012 PM AST THU APR 14 2011
...THE FLASH FLOOD WARNING WILL EXPIRE AT 1015 PM AST FOR SAINT
THOMAS ISLAND...
RAIN HAS BECOME SCATTERED AND MUCH LIGHTER. THEREFORE...THE FLASH
FLOOD WARNING IS ALLOWED TO EXPIRE. HOWEVER...RESIDENTS AND
MOTORISTS ACROSS THESE AREAS SHOULD BE ALERT TO PONDING OF WATER ON
ROADWAYS AND ALLOW TIME FOR STREAMS...GUTS AND CREEKS TO RETURN TO
NORMAL LEVELS.
LAT...LON 1829 6483 1829 6503 1838 6503 1837 6484
$$
MARTINEZ
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Apr 14, 1:29 PM CDT, 5 hours 53 minutes earlier.
Area forecast discussion, Apr 14, 1:29 PM CDT, 5 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 229 PM AST THU APR 14 2011 .SYNOPSIS...UPPER TROF EXTENDING FROM THE ATLC THROUGH HISPANIOLA AND INTO THE CARIBBEAN WILL MOVE EWD TONIGHT ACROSS PR/USVI AND INTO THE ATLC TOMORROW AFTERNOON. STRONG HIGH PRES WILL BUILD ACROSS THE NW ATLC OVR THE WEEKEND AND INDUCE A NORTHEAST TRADE WIND FLOW ACROSS THE LOCAL AREA WITH A SIGNIFICANT DRYING TREND EXPECTED. && .DISCUSSION...VERY ACTIVE TODAY AS AREA UNDER H25 CYCLONIC VORTICITY ADVECTION AND DIVERGENT FLOW ON LEFT EXIT REGION OF UPPER LEVEL JET STREAK. MAIN THREAT WITH THESE STORMS WILL BE HEAVY RAINFALL ALTHOUGH THE STORMS OVER MOCA AND ANASCO EARLIER AND THE ONE OVER CABO ROJO HAD A SMALL HAIL SPIKE AND THE STORM NORTH OF 19.5N JUST OUTSIDE OF OUR CWA HAD A WELL DEFINED ENHANCED V-SIGNATURE INDICATIVE OF A SEVERE STORM. THINGS WILL QUIET DOWN AFTER SUNSET OVER LAND BUT EXPECT STRONG THUNDERSTORM ACTIVITY OVR ATLC WATERS ALL NIGHT WITH PASSAGE OF UPPER TROF. TOMORROW WILL BE LOSING A LOT OF CYCLONIC VORTICITY WITH UNFVRBL JET DYNAMICS SO NOT EXPECTING AS MUCH ACTIVITY AS TODAY OR NOT AS INTENSE. THINGS DRY OUT FURTHER ON SAT BUT NOT COMPLETELY DRY WITH ISOLD TO SCT ACTIVITY OVR SRN PR AS STEERING WINDS BECOME MORE FROM THE NORTHEAST. THINGS REALLY DRY OUT FOR SUN AND MON WITH PW VALUES FALLING UNDER AN INCH ON NORTHEAST FLOW. ONLY SPOTTY ACTIVITY AT BEST THOSE DAYS. FROM TUE AND ON OF NEXT WEEK WILL LIKELY SEE A RETURN OF SHALLOW NOCTURNAL CONVECTION ALG THE NORTH COAST AS A COOL ADVECTIVE PATTERN SETS UP AND ONLY ISOLD AFTERNOON CONVECTION AT BEST. && .AVIATION...HEAVY RAIN AT TIST THROUGH THIS AFTERNOON WITH IFR CONDITIONS AND VCSH OR VCTS AT ALL OTHER AIRPORTS TONIGHT. MAINLY VFR CONDITIONS NEXT FIVE DAYS WITH VCSH. PROB FOR TSRA TOO LOW TO INCLUDE ANY TEMPO GROUPS. && .MARINE...SEAS 3-5 ATLC WATERS AND 2-3 FT CARIB WATERS. MAIN HAZARD WILL BE CG LIGHTNING WITH TSRA ESPECIALLY TONIGHT. && .PRELIMINARY POINT TEMPS/POPS... SJU 73 83 74 84 / 50 40 20 20 STT 73 84 75 84 / 50 40 10 10 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 71/64
Hazardous weather outlook, Apr 14, 5:06 AM CDT, 14 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS NATIONAL WEATHER SERVICE SAN JUAN PR 606 AM AST THU APR 14 2011 AMZ710>745-PRZ001>013-151015- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 606 AM AST THU APR 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SHOWER AND THUNDERSTORM ACTIVITY MAY CAUSE SOME URBAN AND SMALL STREAM FLOODING TODAY. PARTICULARLY ACROSS THE INTERIOR AND WESTERN PUERTO RICO. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ADDITIONAL SHOWER AND THUNDERSTORM ACTIVITY IS POSSIBLE ACROSS THE LOCAL ISLANDS ON FRIDAY...WHICH MAY ALSO CAUSE SOME URBAN AND SMALL STREAM FLOODING. .SPOTTER INFORMATION STATEMENT... NO SPOTTER ACTIVATION IS EXPECTED AT THIS TIME. AMZ715-725-VIZ001-002-151015- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 606 AM AST THU APR 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SHOWER AND THUNDERSTORM ACTIVITY MAY CAUSE SOME PONDING IN THE ROADWAYS AND LOW LYING AREAS. LOCALLY HEAVIER SHOWERS MAY CAUSE SOME URBAN FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ADDITIONAL SHOWER AND THUNDERSTORM ACTIVITY IS POSSIBLE ACROSS THE LOCAL ISLANDS ON FRIDAY...WHICH MAY ALSO CAUSE SOME URBAN AND SMALL STREAM FLOODING. .SPOTTER INFORMATION STATEMENT... NO SPOTTER ACTIVATION IS EXPECTED AT THIS TIME.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 7:00 PM CDT | Areal Flood Advisory | JSJ | 2 hr | |
| Apr 14, 7:20 PM CDT | Flash Flood Warning | JSJ | 115 min |
Nearby
Flash Flood Warnings in U.S. Virgin Islands, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.